MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR WITH RESERVOIR (RT PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR WITH RESERVOIR (RT PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*RX05RE
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Ifu states: upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increasing in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.Measure blood gases and make necessary adjustments as follows.Control paco2 by changing the total flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.It is likely that the pvco2 increased due to the patient's metabolism activated by the rewarming, which resulted in the incomplete co2 removal.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that during other procedure the involved capiox device was used, there was sub-optimal co2 removal.The product was not changed out.There was no blood loss.Additional information was received 06aug2020.Event occurred with a pediatrics patient.They were having trouble blowing off the co2 during re-warming.The patient was brought to a deep hypothermic state of around 18 deg c for the procedure and then during rewarming had trouble blowing off co2.Patient hct = 32%, sweep was close to 5l/min and flow was maxed at 1.5l/min.There was no patient injury, the patient's condition was good.There was no delay with the procedure.The surgery was completed successfully.

Brand Name
CAPIOX RX05 OXYGENATOR WITH RESERVOIR (RT PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10454066
Report Number9681834-2020-00167
Device Sequence Number4129038
Product Code DTZ
UDI-Device Identifier04987350763495
UDI-Public04987350763495
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1CX*RX05RE
Device Catalogue NumberCX*RX05RE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight11